Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 60, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 27, 2004, 9:25 PM EDT for Effingham County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 9:25 PM EDT (01:25 UTC)
- Expired
- Jun 27, 2004, 10:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Effingham County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS52 KCHS 280125
SVRCHS
GAC103-280200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
925 PM EDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1000 PM EDT
* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS 4 MILES SOUTHEAST OF SHAWNEE...OR ABOUT 6 MILES NORTH OF
SPRINGFIELD...MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SHAWNEE AND SPRINGFIELD...
CLYO...
STILLWELL...
EBENEZER...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3237 8143 3254 8141 3254 8128 3252 8124
3247 8120 3242 8121 3237 8118 3233 8115
3234 8114 3233 8114
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:51 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 27, 7:51 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 751 PM EDT SUN JUN 27 2004 .UPDATE...SHRA/TSRA MOVING INTO WESTERN PART OF CWFA OVER THE LAST HOUR. RADARS TO THE WEST SHOW PLENTY OF ACTIVITY TO THE WEST MOVING QUICKLY EAST. EXPECT THIS ACTIVITY TO WEAKEN AS IT MOVES THROUGH THE SEA BREEZE AND ENCOUNTERS A MORE STABLE ENVIRONMENT. THUS...HAVE UPDATED TO RAISE POPS WITH THE HIGHEST OVER INLAND COUNTIES AND LOWEST ALONG THE COAST. ALSO REMOVED EARLY WORDING SINCE THE STORMS SHOULD LAST SEVERAL MORE HOURS. SCW && .SHORT TERM /TONIGHT AND MONDAY/... SHOWERS AND TSTMS HAVE HAD A HARD TIME DEVELOPING THIS AFTERNOON DESPITE ADEQUATE INSTABILITY AND MOISTURE. FSL ACARS DATA SUGGEST THE ATMOS IS STILL WEAKLY CAPPED WHICH IS LIKELY THE CULPRIT. RECENT COASTAL MESONET OBSERVATIONS HINT THAT THE RESULTANT SEA BREEZE IS BEGINNING TO MOVE INLAND SO CONVECTIVE INITIATION MAY OCCUR ALONG THIS BOUNDARY OVER THE NEXT FEW HOURS AS TEMPS WARM A FEW MORE DEGS. KLTX/KCAE RADARS SHOW A FEW CLUSTERS OF STORMS FIRING ALONG THE DIFFUSE FRONTAL BOUNDARY THATS DRAPED ACROSS NRN GA/SC... BUT THE BULK OF THIS ACTIVITY SHOULD REMAIN JUST TO THE N OF THE CWFA THIS EVENING...POSSIBLY BRUSHING BERKELEY COUNTY. WILL KEEP A 20-30 POP REGIME GOING FOR MUCH OF THE EVENING FOLLOWED BY SILENT 5-10 PERCENT DISTRIBUTION AFTER MIDNIGHT...BUT THESE NUMBERS MAY BE GENEROUS UNLESS WE SEE SOME SIGNS OF CONVECTIVE DEVELOPMENT SHORTLY. MID-LEVEL IMPULSE DRIVING CONVECTION OVER NRN AL/NW GA WILL PASS WELL TO THE N TONIGHT AND ON MONDAY WITH LITTLE SIGNIFICANT IMPACT EXPECTED THIS FAR S. SHOULD SEE MORE OF A STANDARD DIURNAL CONVECTIVE SCHEME MONDAY AFTERNOON WITH LITTLE PROSPECTS FOR ORGANIZED CONVECTION. TEMPS WL BE NEAR PERSISTENCE. && .LONG TERM /TUESDAY THROUGH SUNDAY/... WEAK FRONTAL BOUNDARY OVER THE NORTHERN PLAINS WILL APPROACH FROM THE NW ON TUE AND DISSIPATE INTO A WEAK SFC TROF AS SHORTWAVE ENERGY CROSSES THE SE STATES. ALTHOUGH THE BEST Q-G FORCING IS PROGGED BY THE ETA AND TO SOME EXTENT THE GFS TO REMAIN OVER NC...MODERATE INSTABILITY COUPLED WITH WK DYNAMIC FORCING SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND TSTMS TUE AFTERNOON. THE CWFA WILL BE ON THE WESTERN FRINGES OF THE BERMUDA-AZORES HIGH FOR WED AND BEYOND. THE NET RESULT WILL BE A STANDARD SUMMERTIME PATTERN WITH DIURNAL SHOWERS AND TSTMS. && .MARINE... DIFFUSE FRONTAL BOUNDARY IS NORTH OF THE AREA THIS AFTERNOON AND WILL CONTINUE TO LIFT NORTHWARD AS WINDS BECOME S-SW ACROSS THE AREA. AS NEXT UPPER LEVEL DISTURBANCE APPROACHES...ANOTHER COLD FRONT WILL APPROACH FROM THE NW...BUT IT SHOULD LINGER INLAND THROUGH THURSDAY. AHEAD OF THE FRONT ON MONDAY AFTERNOON...THE ETA TIGHTENS THE PRESSURE GRADIENT ENOUGH TO SUPPORT 15-20 KT WINDS OVER THE SC WATERS. THE GFS IS NOT NEARLY AS STRONG...SO WILL COMPROMISE AND CAP WINDS AT 15 KT. MONDAY NIGHT HOWEVER...WILL FORECAST HIGHER WINDS DUE TO LIKELIHOOD OF LLJ DEVELOPING AHEAD OF AND ALONG THE FRONT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 77/JR
Hazardous weather outlook, Jun 27, 3:12 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT SUN JUN 27 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281100- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 312 PM EDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Jun 27, 8:07 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 807 PM EDT SUN JUN 27 2004 GAZ088-280030- SCREVEN- 807 PM EDT SUN JUN 27 2004 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN SCREVEN COUNTY THROUGH 830 PM EDT... AT 807 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH OF SYLVANIA. THE STORM WAS MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWINGTON SHEPPARDS AND WHITE HALL THROUGH 830 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM. SCW
Special weather statement, Jun 27, 8:24 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 824 PM EDT SUN JUN 27 2004 SCZ042-280100- HAMPTON- 824 PM EDT SUN JUN 27 2004 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 900 PM EDT... AT 824 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING INTO WESTERN HAMPTON COUNTY. THE STORM WAS MOVING EAST AT 30 MPH AND WILL AFFECT SHIRLEY...GARNETT AND DE LOACH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SCW
Special weather statement, Jun 27, 9:14 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 914 PM EDT SUN JUN 27 2004 GAZ101-280200- EFFINGHAM- 914 PM EDT SUN JUN 27 2004 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 1000 PM EDT... AT 914 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EGYPT...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TUSCULUM... SHAWNEE...OAKY...KILDARE...EGYPT...ARDMORE...SPRINGFIELD... LORENZO...CLYO AND BERRYVILLE THROUGH 1000 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SCW
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.